MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 518 VASCULAR SELF-EXPANDING STENT; NIO STENT, ILIAC

COOK IRELAND LTD ZILVER 518 VASCULAR SELF-EXPANDING STENT; NIO STENT, ILIAC
Model Number G43788
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
G4 - pma/510(k) # p050017/s002 and s003.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Per rep - on (b)(6) 2025 - the stent did not deploy.They removed the device and deployment system.The procedure was successfully completed with another device of the same type.Are images of the device or procedure available? n/a, yes, no -no.At what stage of the procedure did the complaint occur? unpacking or preparation of the device, insertion, stent placement, removing the introducer.-attempted deployment details of access sheath used (name, fr size, length)? -unkr name, 6 fr, 90 cm.What was the target location for the stent? brain.Was the product inspected for kinks or damage before use? n/a, yes, no -yes.Was the device used percutaneously? n/a, yes, no -yes.Was the device flushed through both flushing port before the procedure, as per ifu? n/a, yes, no -yes.Was pre-dilation performed ahead of placement of the stent? n/a, yes, no -no.Was post-dilation performed after the placement of the stent? n/a, yes, no -n/a.Details of the wire guide used (name, diameter, hydrophilic)? -unkr name,.014, not hydrophilic.Did the patient exhibit difficult or altered anatomy (if altered please specify how it is altered)? n/a, tortuous, calcified, altered -it was naturally tortuous (normal for brain).The delivery system went through the tortuosity fairly easily.Was resistance encountered when advancing the wire guide to the target location? n/a, yes, no -no.Was resistance encountered when advancing the delivery system to the target location? n/a, yes, no -no.How did the physician deal with this resistance? n/a.Was the approach ipsilateral or contralateral? n/a, ispilateral, contralateral (if contralateral, was the bifurcation angle steep? n/a, yes, no) -ipsilateral in brain.Did the tip of the delivery system cross the target location? n/a, yes, no -yes.Was the delivery system tracked around a tight angle in the patient anatomy? n/a, yes, no -yes.Was the delivery system damaged/kinked/twisted during deployment? n/a, yes, no -no.Was the handle pulled towards the hub during deployment? n/a, yes, no -yes.Was the delivery system pushed during deployment? n/a, yes, no -no.Was the stent deployed smoothly/without resistance? n/a, yes, no (if no, please detail any difficulty experienced during deployment) -not deployed.What artery was the stent placed in? -venous sinus vein in brain.Was the stent fully deployed from the delivery system prior to removal of the delivery system? n/a, yes, no -n/a.Did the patient have any pre-existing conditions? n/a, yes, no (if yes, please specify) -unkr.Did the patient require any additional procedures as a result of this event? n/a, yes, no -no.What intervention (if any) was required? none.Was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? n/a, same procedure, another day -n/a.Were any other defects (other than the complaint issue) observed on the delivery system prior to return (e.G., kink)? n/a, yes, no (please specify if yes), no.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation on 22-jan-2026.Additional questions are images of the device or procedure available? -no.At what stage of the procedure did the complaint occur? unpacking or preparation of the device, insertion, stent placement, removing the introducer.-attempted deployment details of access sheath used (name, fr size, length)? -unkr name, 6 fr, 90 cm.What was the target location for the stent? -brain.Was the product inspected for kinks or damage before use? -yes.Was the device used percutaneously? -yes.Was the device flushed through both flushing port before the procedure, as per ifu? -yes.Was pre-dilation performed ahead of placement of the stent? -no.Was post-dilation performed after the placement of the stent? -n/a.Details of the wire guide used (name, diameter, hydrophilic)? -unkr name,.014, not hydrophilic.Did the patient exhibit difficult or altered anatomy (if altered please specify how it is altered)? n/a, tortuous, calcified, altered -it was naturally tortuous (normal for brain).The delivery system went through the tortuosity fairly easily.Was resistance encountered when advancing the wire guide to the target location? -no was resistance encountered when advancing the delivery system to the target location? -no.How did the physician deal with this resistance? -n/a.Was the approach ipsilateral or contralateral? n/a, ispilateral, contralateral (if contralateral, was the bifurcation angle steep? -ipsilateral in brain.Did the tip of the delivery system cross the target location? -yes.Was the delivery system tracked around a tight angle in the patient anatomy? -yes.Was the delivery system damaged/kinked/twisted during deployment? -no.Was the handle pulled towards the hub during deployment? -yes.Was the delivery system pushed during deployment? -no.Was the stent deployed smoothly/without resistance? -not deployed.What artery was the stent placed in? -venous sinus vein in brain.Was the stent fully deployed from the delivery system prior to removal of the delivery system? -n/a.Did the patient have any pre-existing conditions? -unkr.Did the patient require any additional procedures as a result of this event? -no.What intervention (if any) was required? -none.Was the secondary intervention performed during the same procedure as the device.Failure or was it scheduled for another day? n/a, same procedure, another day -n/a.Were any other defects (other than the complaint issue) observed on the delivery system prior to return (e.G., kink)? -no.
 
Additional Manufacturer Narrative
G4 - pma/510(k) # p050017/s002 and s003.Device evaluation: 1 unit of lot c2333813 of ziv5-18-125-9-80 was returned opened in its box packaging but without the plastic tray.The device related to this occurrence underwent a laboratory evaluation on 18 december 2025.Observations from the lab evaluation were as follows.Red safety tab not returned.Device returned with approximately 3 cm of stent deployed.Outer sheath observed to be separated directly below white connector cap.Outer sheath examined and no other issues observed.White distal tip examined and no issues observed.Device flushes with no issue.Biological matter observed.0.018 inch wire guide passes through device with no issue.Stent unable to be deployed due to outer sheath separation previously mentioned.The reported failure was observed.Manufacturing records.Prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.Instructions for use and/label.There is evidence to suggest that the customer did not follow the instructions for use.Abnormal use complaints are considered to be beyond any further reasonable means of interface-related risk control by the manufacturer.It is unknown how the device will function outside of its intended use.Trending will monitor if any future investigation is required.As per the instructions for use, ifu0043 which informs the user about indications for use "the zilver vascular stent is intended for use as an adjunct to percutaneous transluminal angioplasty (pta) in the treatment of symptomatic vascular disease of the iliac arteries up to 100mm in length with a reference vessel diameter of 5 to 9mm.Patients should be suitable candidates for pta and/or stent treatment¿.As per medical advisor deploying a zilver vascular stent into ¿venous sinus vein in brain¿ is an off-label/abnormal use.Engineering were contacted to check if the abnormal use of deploying a zilver vascular stent into ¿venous sinus vein in brain¿ would have caused the complaint issue and they confirmed that it is likely to have done so.As per two of the answers to the additional questions a 0.014 inch wire guide and a 6 fr access sheath/introducer was used.There is evidence to suggest that the customer did not follow the instructions for use in relation to the wire guide and access sheath/introducer (ifu0043).As per section 6.6.3 of (b)(4) these events will be documented in the pms log.Image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause could be attributed to abnormal use.As per medical advisor deploying a zilver vascular stent into ¿venous sinus vein in brain¿ is an off-label/abnormal use and engineering have confirmed that it is likely that the device couldn¿t deploy due to abnormal use it is unknown how the device will function outside of its intended use and the different device issues observed during the lab evaluation could also be attributed to using the device in this manner.Confirmation of complaint.Complaint is confirmed based on visual and/or functional inspection.Corrective action/correction.Product manager notified to consider re-training at the facility.Complaints of this nature will continue to be monitored for similar events.

Brand Name
ZILVER 518 VASCULAR SELF-EXPANDING STENT
Common Device Name
NIO STENT, ILIAC
Manufacturer (Section D)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE  00000
Manufacturer (Section G)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE   00000
Manufacturer Contact
sinead o'leary
o'halloran rd
national technology park
limerick 00000
IE   00000
061334440
MDR Report Key23689548
Report Number3001845648-2025-00615
Device Sequence Number21380584
Product Code NIO
UDI-Device Identifier10827002437880
UDI-Public(01)10827002437880(17)280818(10)C2333813
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG43788
Device Catalogue NumberZIV5-18-125-9-80
Device Lot NumberC2333813
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date11/14/2025
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2025
Supplement Date Received by Manufacturer11/17/2025
Initial Report FDA Received Date12/01/2025
Supplement Report FDA Received Date02/09/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/18/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown